MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 4MM X 41MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 4MM X 41MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Catalog Number 90314
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Fistula (1862)
Date of Event 05/31/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the procedure, the subject stent retriever got stuck in the internal carotid artery and a carotid-cavernous fistula was created.No further information is available.
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.The subject stent retriever was not returned for analysis; therefore, physical as well as a functional testing could not be performed.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.It was reported that the subject stent retriever was stuck within the internal carotid artery (ica) and a carotid-cavernous fistula (ccf) formed.Additional information provided by the customer indicated that no anomalies were noted to the device after removal from the packaging or prior to preparation, the device was prepared as per the dfu, the microcatheter was flushed before the retriever was inserted, continuous flush was maintained throughout the procedure, the anatomy was not tortuous, and force was applied to overcome resistance to advance or withdraw the retriever.While there are a number of potential causes for the reported issue, because review of available information failed to identify a definitive cause and the subject stent retriever was not returned for analysis, an assignable cause of undeterminable was assigned to the as reported code difficult/unable to withdraw retriever.Based upon medical review, the harm observed in this complaint is anticipated in nature as per the device risk assessment.The as reported code patient av fistula is a known and anticipated complication to these types of procedures and patient condition and is listed as such in the device directions for use.Therefore, a probable cause of anticipated procedural complication was assigned to this event.
 
Event or Problem Description

Brand Name
TREVO NXT 4MM X 41MM - US
Common Device Name
NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19578411
Report Number3012931345-2024-00104
Device Sequence Number12885074
Product Code POL
UDI-Device Identifier07613327299946
UDI-Public07613327299946
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K200117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/18/2026
Device Catalogue Number90314
Device Lot Number0000623555
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2024
Supplement Date Received by Manufacturer08/23/2024
Initial Report FDA Received Date06/20/2024
Supplement Report FDA Received Date09/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown